MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 3MM X 20MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 3MM X 20MM; CATHETER, THROMBUS RETRIEVER
Model Number 90183
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 11/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although the dhr could not be reviewed because the lot number remains unknown, there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The event description indicates 'subarachnoid haemorrhage - small volume of sah' occurred.The reported 'patient intracranial hemorrhage' is a known and anticipated complication to these types of procedures and patient condition and is listed as such in the device directions for use.Therefore, an assignable cause of anticipated procedural complication will be assigned to this event.The subject device is unavailable to manufacturer.
 
Event or Problem Description
During thrombectomy procedure, the subject device retriever was used to remove the proximal face of clot located at the right mca (middle cerebral artery) m1 extending to m2.Prior procedure, the patient neurological assessment showed the tici (thrombolysis in cerebral infarction score) of 0 and national institute of health stroke scale (nihss) of 18 and mrs (modified rankin score) of 1.It was reported that during procedure, sah (subarachnoid hemorrhage) occurred.There were no serious adverse event or neurological deterioration reported due to the sah and no medical management was administered in response to the patient hemorrhage.The procedure was completed successfully, and the patient¿s neurological assessment showed tici of 3 and nihss of 15 after 24 hours procedure.The patient was discharged approximately 5-7 days post procedure with nihss of 15 and mrs of 4.No other information was provided.
 
Event or Problem Description
During thrombectomy procedure, the subject device retriever was used to remove the proximal face of clot located at the right mca (middle cerebral artery) m1 extending to m2.Prior procedure, the patient neurological assessment showed the tici (thrombolysis in cerebral infarction score) of 0 and national institute of health stroke scale (nihss) of 18 and mrs (modified rankin score) of 1.It was reported that during procedure, sah (subarachnoid hemorrhage) occurred.There were no serious adverse event or neurological deterioration reported due to the sah and no medical management was administered in response to the patient hemorrhage.The procedure was completed successfully, and the patient¿s neurological assessment showed tici of 3 and nihss of 15 after 24 hours procedure.The patient was discharged approximately 5-7 days post procedure with nihss of 15 and mrs of 4.No other information was provided.Update information: received on additional on 19-jan-2021 indicated that the patient¿s current condition is ongoing.The stent and patient¿s anatomy were the cause of the subarachnoid hemorrhage.The patient anatomy was noted to be moderate tortuous.There were no difficulties encountered during the procedure that could have contributed to the hemorrhage and the subject device performed as expected during the procedure.
 
Additional Manufacturer Narrative
Based on the results of the dhr (device history record) review, there are controls in the manufacturing process to ensure the product met specifications upon release and there is no indication that the device, labeling or packaging failed to meet its specifications when released.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The event description indicates 'subarachnoid haemorrhage - small volume of sah' occurred.The reported 'patient intracranial hemorrhage' is a known and anticipated complication to these types of procedures and patient condition and is listed as such in the device directions for use.Therefore, an assignable cause of anticipated procedural complication will be assigned to this event.

Brand Name
TREVO XP PROVUE 3MM X 20MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key11135885
Report Number3012931345-2021-00006
Device Sequence Number2350107
Product Code NRY
UDI-Device Identifier00815742001839
UDI-Public00815742001839
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K133464
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/10/2022
Device Model Number90183
Device Catalogue Number90183
Device Lot Number0000043834
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date02/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS CATALYST 7 (STRYKER); AXS INFINITY LONG SHEATH CATHETER (STRYKER); MEDELA DOMINANT FLEX PUMP (STRYKER); TRANSEND GUIDEWIRE (STRYKER); TREVO PRO 18 (STRYKER)
Outcome Attributed to Adverse Event Other;
Patient Age85 YR